MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00570740
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/04/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The complainant indicated that the wallflex biliary stent was disposed and will not be returned for evaluation; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
Note: this report pertains to one of two procedures involving one wallflex biliary stent.Refer to manufacturer report # 3005099803-2022-03912 and 3005099803-2022-03915 for the associated procedure information.It was reported to boston scientific corporation on july 05, 2022 that a wallflex biliary rx partially covered stent was to be implanted to treat a malignancy common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) with stent placement procedure performed on (b)(6) 2022.During the first procedure (the subject of mfr.Report #3005099803-2022-03912), friction was met inside the scope and when the wallflex biliary stent was attempted to be used it was noted that there was no stent on the delivery system.The delivery system of the wallflex biliary stent was removed and the procedure was completed with another wallflex biliary stent without issue.However, after the scope was cleaned and attempted to be used in a second procedure (the subject of this report), friction was noted while advancing an unknown catheter device through the working channel of the scope.A metal wire of a stent was then noted at the tip of the scope.It was determined that the wallflex biliary stent noted inside the scope was the same wallflex biliary stent from the first procedure which had deployed prematurely inside the scope during the first procedure.The wallflex biliary stent was removed together with the scope and another wallflex biliary stent was used to complete the procedure there were no patient complications reported as a result of this event.

Brand Name
WALLFLEX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15094527
Report Number3005099803-2022-03915
Device Sequence Number5320668
Product Code FGE
UDI-Device Identifier08714729759331
UDI-Public08714729759331
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K140630
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/04/2024
Device Model NumberM00570740
Device Catalogue Number7074
Device Lot Number0028812080
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/05/2022
Initial Report FDA Received Date07/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown